Funnel Cloud, Johnson
- When
- June 16, 4:55 PM MST
- Where
- Johnson County, 4 mi SW of Linch
- Reported by
- Law Enforcement
- Coordinates
- 43.559, -106.256
Law enforcement reported a funnel cloud.
Rotating thunderstorms developed in the eastern Foothills of the Bighorn Mountains before moving east across far southern Johnson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Rotating thunderstorms developed in the eastern Foothills of the Bighorn Mountains before moving east across far southern Johnson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 1:56 PM MST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MDT SAT JUN 16 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY CONVECTION ONGOING ACROSS THE CENTRAL AND NORTH AS EXPECTED. BEST INSTABILITY AND POTENTIAL FOR STRONG TO SEVERE STORMS OVER THE NORTH THE REST OF THE DAY INTO THE EVENING. FORECAST FOR THIS EVENING REFLECTS THIS WITH ONLY ISOLATED STORMS OVER THE REST OF THE AREA. CONVECTION LIKELY TO LINGER OVER THE NORTHERN MOUNTAINS AFTER MIDNIGHT BUT SHOULD BE JUST ISOLATED IN NATURE. TROUGH STILL ON TRACK TO MOVE ACROSS MONTANA SUNDAY WITH TRAILING AXIS THROUGH WY. COLD FRONT TO PUSH INTO NW WY BY SUNDAY MORNING...THEN SLIDE SOUTHEAST ACROSS THE AREA SUNDAY AFTERNOON. SOME CONCERN FOR ISOLATED STORMS WITH THE FRONT AS IT MOVES THROUGH CENTRAL WY SUNDAY PM. NAM HINTS AT SOMETHING WHILE GFS KEEPS ANY PRECIP OVER THE NORTH. CURRENT FORECAST HAS ISOLATED STORMS WITH BETTER CHANCE OVER THE NORTH SUNDAY AFTERNOON INTO THE EVENING. WILL NOT ALTER AND SEE HOW THINGS PLAY OUT. WILL BE WINDY OVER MOST AREAS AS GRADIENT TIGHTENS...30KT 700MB WIND SPEEDS AND THERMAL GRADIENT IS DECENT. COOLER HIGHS WITH BEST COOLING OVER THE NORTH AND NW. STILL WARM CENTRAL AND SOUTHEAST ZONES UNTIL FRONTAL PASSAGE. DECREASING CLOUDS SUNDAY NIGHT MOST AREAS. HOWEVER...LINGERING SHOWERS POSSIBLE OVER THE NORTHERN MTS AND EAST ZONES. MONDAY LOOKS DRY WITH STABLE AIRMASS. REDUCED PRECIP TO ISOLATED OVER THE NORTHERN MTS MONDAY PM AND EVENING. COOLER HIGHS MONDAY AND QUITE NICE FOR MID JUNE. CLEARING LATER ON MON NIGHT. TUESDAY APPEARS MOSTLY DRY AS WELL WITH ISOLATED SHOWERS OR STORMS OVER THE NORTHERN MTS AGAIN LATE IN THE DAY. MAY NEED TO SCALE BACK CURRENT AREA OF PRECIP CHANCE TUE PM. WARMER HIGHS TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED...WITH A VERY WARM AND MAINLY DRY PATTERN PREVAILING. AFTER TUESDAY...DIRTY RIDGING TAKES HOLD OVER THE REGION...WITH VERY WARM CONDITIONS AND THE POSSIBILITY OF ISOLATED AFTERNOON/ EVENING CONVECTION MAINLY OVER THE HIGHER TERRAIN. TEMPERATURES ARE EXPECTED TO BE 5 TO 10 DEGREES ABOVE AVERAGE THROUGH THE EXTENDED. && .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE NORTHERN PART OF THE CWA THIS AFTERNOON...ESPECIALLY ALONG ON A NORTHEAST LINE FROM KPNA TO KGEY...WITH THE MORE INTENSE STORMS OCCURRING NORTH OF KU25 TO KGEY. STORMS WILL CONTINUE THROUGH THE AFTERNOON...WITH SOME ISOLATED STRONGER STORMS POSSIBLE. THESE STORMS WILL CREATE SOME VARIABLE AND GUSTY WINDS ACROSS NORTHERN AIRPORTS...FREQUENT LIGHTNING...AND SMALL HAIL. EXPECT MAINLY VFR CONDITIONS ACROSS THE SOUTHERN AIRPORTS THIS AFTERNOON AND EVENING...WITH PERIODS OF MVFR CONDITIONS ACROSS THE NORTHERN THIRD OF THE STATE. MOST SHOWER ACTIVITY SHOULD BEGIN TO WEAKEN AFTER 03Z THIS EVENING...WITH CLEARING ANTICIPATED ACROSS THE SOUTHERN TWO THIRDS OF THE STATE. && .FIRE WEATHER...THUNDERSTORM ACTIVITY WILL OCCUR OVER THE CENTRAL AND NORTH THIS EVENING WITH SOME OVERNIGHT ACTIVITY IN THE NORTH. EXPECT BREEZY TO WINDY AREAS. A COLD FRONT WILL MOVE INTO NORTHWEST WYOMING SUNDAY MORNING AND MOVE SOUTHEAST ACROSS THE DISTRICT DURING THE DAY SUNDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH THE REGION. COOLER TEMPERATURES FOR SUNDAY NIGHT AND MONDAY WITH MOSTLY DRY WEATHER AND HIGHER RELATIVE HUMIDITY. THEN A WARMING TREND AGAIN STARTING TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 545 PM MDT SAT JUN 16 2007 WYZ001>020-022>030-170030- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 545 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...TORNADO WARNING IN EFFECT UNTIL 615 PM MDT FOR SOUTHERN JOHNSON COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 630PM FOR SOUTHERN JOHNSON COUNTY... ...TORNADO WATCH IN EFFECT UNTIL 1 AM MDT FOR JOHNSON COUNTY... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS WESTERN...AND THE NORTHERN THIRD OF THE STATE OF WYOMING THIS EVENING. SOME STRONGER THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF WYOMING...FROM YELLOWSTONE NATIONAL PARK TO THE BIGHORN BASIN. IN JOHNSON COUNTY...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. PERSONS WANTING TO ENJOY OUTDOOR ACTIVITIES WILL WANT TO CHECK CURRENT WEATHER CONDITIONS...AND THOSE PEOPLE ENCOUNTERING THESE STORMS WILL WANT TO MOVE TO A STURDY INDOOR LOCATION AND REMAIN THERE UNTIL THE STORMS PASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS CENTRAL AND NORTHERN WYOMING WITH GUSTY WINDS AND HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND STRONG WINDS TO THE RIVERTON WEATHER OFFICE THIS AFTERNOON AND EVENING. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 415 PM MDT SAT JUN 16 2007 WYZ014-015-018-019-030-170200- EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE- LANDER FOOTHILLS-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- 415 PM MDT SAT JUN 16 2007 COLLAPSING ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE WIND RIVER RANGE AND STRETCHING SOUTH INTO EASTERN SWEETWATER COUNTY MAY PRODUCE WIND GUSTS OF 50 TO 55 MPH THROUGH EARLY EVENING. GUSTY OUTFLOW WIND FROM THESE SHOWERS AND STORMS WILL BE ESPECIALLY PRONOUNCED NEAR THE FOOTHILLS OF THE WIND RIVER AND GREEN MOUNTAINS. A DRY AND WARM LOWER ATMOSPHERE WILL ALLOW LITTLE RAINFALL TO REACH THE GROUND WITH THESE SHOWERS AND STORMS. IMPACTED AREAS INCLUDE LANDER...JEFFREY CITY...SOUTH PASS CITY... ATLANTIC CITY...SWEETWATER STATION AND WAMSUTTER. MOTORISTS ON HIGHWAY 287 MAY EXPERIENCE GUSTY AND DANGEROUS CROSSWINDS NEAR THESE SHOWERS AND STORMS. PLEASE REPORT ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN RIVERTON AT 1-800-211-1448.
The Riverton/Lander radar (KRIW), 188 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 funnel cloud, 1 hail. Local standard time, as filed.
Law enforcement reported a funnel cloud.
Public reported one inch diameter hail in Linch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36286, 27811.